Alert archive / Idaho / River Flood Watches in 2012

River Flood Watch 1, NWS Pocatello, ID

April 26, 2012Blaine County, Idaho

NWS Pocatello, ID issued this river flood watch at Apr 26, 2012, 11:07 AM MDT for Blaine County, Idaho. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 11:07 AM MDT (17:07 UTC)
Expired
Apr 28, 2012, 10:03 AM MDT
In force
47 hr
Issued by
NWS Pocatello, ID

County Blaine County, ID

The radar

The Pocatello radar (KSFX), 110 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Wood River at Hailey (HALI1). The gauge peaked at 5.59 ft at Apr 27, 2012, 1:00 AM MDT.

actionminormoderatemajor46804/2604/2704/2804/29
Action stage
5 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13139510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood watch went out at Apr 26, 2:11 AM MDT, 8 hours 56 minutes earlier.

Area forecast discussion, Apr 26, 2:11 AM MDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 AM MDT THU APR 26 2012

.SHORT TERM...TODAY THROUGH SUNDAY. MOIST FLOW ALOFT AHEAD OF A COLD
FRONTAL BOUNDARY WILL FAVOR SHOWER ACTIVITY THROUGH THE DAY TODAY. A
NEGATIVELY TILTED UPPER TROUGH COUPLED WITH THE DYNAMICS ASSOCIATED
WITH THE FRONT WILL BE MAJOR SOURCE OF LIFT. ECHOES ON THE RADAR
THIS MORNING INDICATE THE LIFTING IS ALREADY TAKING PLACE. HAVE
ADJUSTED MORNING TEMPS HIGHER AS STRONG SOUTHERLY FLOW CONTINUES
AHEAD OF THE FRONT. LOWS THIS MORNING SHOULD BE ABOUT 5 TO 9 DEGREES
ABOVE GUIDANCE. ATTENTION THEN SHIFTS TO AFTERNOON WHEN THE SURFACE
LOW INTENSIFIES AND PRESSURE GRADIENT INCREASES. HAVE ISSUED A LAKE
WIND ADVISORY FOR AMERICAN FALLS RESERVOIR FOR THE AFTERNOON. THE
COLD FRONT SHOULD PASS AROUND 00Z TO 03Z TONIGHT WITH WINDS POSSIBLY
REMAINING GUSTY. POPS SHOULD DIMINISH OVER THE AREA ON FRIDAY...BUT
WINDS WILL BE STRONG ACROSS THE SNAKE PLAIN AS COLD AIR ADVECTION
CONTINUES OVER THE AREA. WIND SPEEDS COULD EASILY REACH ADVISORY
LEVEL AROUND MID MORNING FRIDAY. THE AREA SHOULD SEE SOME DRYING
OVER THE WEEKEND...BUT THE GFS LINGERS AN UPPER LOW OVER THE
NORTHERN ROCKIES THAT KEEPS SOME CHANCE POPS MAINLY IN THE CENTRAL
MOUNTAINS AND EASTERN HIGHLANDS. HINSBERGER

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS/ECMWF/GEM CONTINUE TO
SHOW A LOW OVER MONTANA EARLY SUNDAY LIFTING NE INTO CANADA BY
MONDAY MORNING AS A TEMPORARY QUASI-ZONAL FLOW SETS UP ACROSS THE NW
STATES MONDAY THROUGH WEDNESDAY. BY THURSDAY MORNING...THE MODELS
SUPPORT SOME SORT OF TROUGH REDEVELOPING ALONG THE CANADIAN/PAC NW
COAST BUT THE STRENGTH AND POSITIONING DIFFER AMONG THE MODELS. SOME
MODEST TWEAKS TO GOING PACKAGE WITH THE GENERAL IDEA OF FAVORING LOW
END CHANCE MENTION OF PRECIPITATION ACROSS THE NORTH SUNDAY THROUGH
WEDNESDAY AND THEN HEDGING HIGHER THURSDAY IN ANTICIPATION OF A
MOIST SW FLOW SPREADING INTO THE REGION AHEAD OF THE DEVELOPING
TROUGH OFF THE NW COAST. TEMPERATURES GENERALLY WARMING THROUGH
TUESDAY AND THEN LEVELING OFF JUST ABOVE CLIMATOLOGICAL NORMS. HUSTON
&&

.AVIATION...THE LATEST SATELLITE IMAGERY WAS SHOWING AN UPPER TROUGH
POSITIONED ALONG THE PAC NW COAST EARLY THIS MORNING. NUMERICAL
MODELS SHOW THIS SYSTEM ROTATING INLAND TODAY WITH A BROAD AREA OF
SHOWERS AND ISOLATED THUNDERSTORMS SHIFTING INTO/ACROSS SE IDAHO
THIS AFTERNOON/EVENING ALONG WITH BREEZY SW-W WINDS. VFR CIGS WILL
CONTINUE ACROSS THE REGION TODAY. MODEL CROSS SECTIONS INDICATE THAT
WE MAY SEE A BRIEF PERIOD OF MVFR CIGS IN SHOWERS AT KPIH/KIDA/KBYI
LATE THIS AFTERNOON/EVE FROM 22-03Z AS THE FRONTAL BAND WORKS
THROUGH THE REGION. KSUN MAY SEE A GREATER PROPENSITY FOR MVFR CIGS
FROM 18-03Z AS THEY FALL IN THE FAVORED UPSLOPE REGION ON THE
LEADING EDGE OF THE TROUGH TODAY. HUSTON
&&

.HYDROLOGY...RAINFALL AND RAPID SNOWMELT WILL CONTRIBUTE TO
FLOODING ALONG THE HENRYS FORK IN ST ANTHONY AND REXBURG. RIVERS
AND STREAMS IN THE CENTRAL MOUNTAINS WILL RUN HIGH WITH HEAVY
PRECIPITATION EXPECTED IN THAT AREA. VALLEY CREEK FROM BANNER
SUMMIT AREA DOWN TO STANLEY IS BIGGEST IMPACT REGION.  HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING IDZ021.

FLOOD WATCH FROM 9 AM MDT THIS MORNING THROUGH SATURDAY
AFTERNOON IDZ018.

&&
Hazardous weather outlook, Apr 26, 4:30 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU APR 26 2012

IDZ017>020-022>025-031-032-271030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
430 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND LASTING INTO THE EVENING. RAIN MAY BE HEAVY AT TIMES IN THE
CENTRAL MOUNTAIN RANGE. THE RAIN COUPLED WITH THE SNOWMELT WILL
LEAD TO RISING RIVERS AND STREAMS. A FLOOD WATCH IS IN EFFECT FOR
THE SAWTOOTH RANGE. SEE OUR WEBSITE FOR MORE INFORMATION. WINDS
WILL BEGIN TO INCREASE TONIGHT ACROSS THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL CONTINUE TO INCREASE THROUGH FRIDAY...POSSIBLY REACHING
ADVISORY LEVEL ACROSS THE SNAKE RIVER PLAIN. THE THREAT OF
FLOODING WILL CONTINUE IN THE SAWTOOTH RANGE AS WELL AS THE HENRYS
FORK NEAR REXBURG AND ST. ANTHONY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ021-271030-
LOWER SNAKE RIVER PLAIN-
430 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS THIS AFTERNOON AND EVENING WILL PRODUCE ROUGH WATERS
ON THE AMERICAN FALLS RESERVOIR. ISOLATED THUNDERSTORMS ARE ALSO
ANTICIPATED ALONG WITH MODERATE RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS WILL CONTINUE ACROSS MUCH OF THE SNAKE RIVER PLAIN ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:49 AM MDTLake Wind AdvisoryPIH10 hr
Apr 26, 10:10 AM MDTAreal Flood WarningPIHCuster48 hr
Apr 26, 12:59 PM MDTHigh Wind WatchPIH14 hr
Apr 26, 12:59 PM MDTWind AdvisoryPIH31 hr

Nearby

River Flood Watches in Idaho, 2012Every river flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.